MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM 6.0 TTS HYPERFLEX TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM 6.0 TTS HYPERFLEX TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number HT14KS60NSC287S
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation: one bivona device was returned for investigation.A visual inspection under normal lighting revealed that the valve in the pilot balloon was nested too far into the pilot balloon.A syringe was connected to the valve and while holding the pilot balloon the valve was maneuvered to the correct positioning in the pilot balloon.Next, the inflation line was checked by inflating the cuff.No leak was observed.The investigation determined that the device did meet manufacturing specification.Products are subject to visual and functional inspection before distribution.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.For this evaluation, the complaint was confirmed, but there was no manufacturing defect or event problem source identified.
 
Event or Problem Description
Information was received that a smiths medical bivona custom 6.0 tts hyperflex tracheostomy tube was placed with a patient on (b)(6) 2019.On (b)(6) 2019 it was reported that the pilot port broke, even though the balloon "still seems to hold air".Subsequently, an emergency tube change out was required and the patient recovered.There were no adverse patient effects.

Brand Name
BIVONA CUSTOM 6.0 TTS HYPERFLEX TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9153996
Report Number3012307300-2019-05199
Device Sequence Number14185173
Product Code JOH
UDI-Device Identifier15019517022605
UDI-Public15019517022605
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/29/2023
Device Model NumberHT14KS60NSC287S
Device Catalogue NumberHT14KS60NSC287S
Device Lot NumberDS021684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age32 YR
Patient Weight57